Vesnitskii A.I. and Metrikine A.V.


Parametric instability in the oscillations of a body moving uniformly in a periodically-inhomogeneous elastic system


Journal of Applied Mechanics and Technical Physics 34(2), 266-271, 1993



Summary. The uniform motion of a mass along an infinite string on a periodically-inhomogeneous continuous elastic foundation is studied. It is shown that the vertical mass vibrations can become unstable for the mass velocity smaller than the velocity of waves in the string. The borders of the main instability zone are found and the effect of the foundation viscosity on the system stability is analyzed.